MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG SPINOCAN; SPINAL NEEDLE

B. BRAUN MELSUNGEN AG SPINOCAN; SPINAL NEEDLE
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016018 b.Braun medical, inc.(importer) is submitting this report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun melsungen ag internal report # (b)(4).The device is currently on shipping from brazil to bbm in germany for investigation.A follow-up report will be provided after the inspection results are available.Device history record (dhr): /reviewed the complaint batch and no abnormality found during in-process and at final control inspection.
 
Event or Problem Description
As reported by the user facility (translation of user facility information by bbm sales organization in brazil): broken/ needle.
 
Additional Manufacturer Narrative
Exemption number e2016018.(b)(4).This report has been identified as b.Braun melsungen ag internal report # (b)(4).We received one used spinocan 27gx3 1/2" (0.42x88 mm) in open packaging.The received sample was taken to a visual inspection.The used spinocan cannula is broken off approx.43 mm away from the cannula hub and the part with the cannula tip is bent.The structure of the break of the raw cannula shows that the cannula was repeatedly bent before the break.In addition, this shape resembled the shape of a broken cannula deliberately bent.Anomalies in which cannula folds and bends do not occur in the manufacturing process and transportation.In addition, the outside diameter of the spinocan cannula was measured according to drawing.Nominal-value: 0.42 +0.01/-0 mm.Actual-value: used sample = 0.42 mm.The measured value (outside diameters) of the spinocan cannula is in accordance with our specification.With regard to the used sample we assume of a problem during application and consider the complaint not confirmed.

Brand Name
SPINOCAN
Common Device Name
SPINAL NEEDLE
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
MDR Report Key8106123
Report Number9610825-2018-00253
Device Sequence Number16709575
Product Code BSP
UDI-Device Identifier04046964833205
UDI-Public(01)04046964833205(17)201130(10)15N29G8653
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K820047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2019
Report Date (Section F) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberN/A
Device Catalogue Number4503902
Device Lot Number15N29G8653
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/27/2018
Device Age3 YR
Event Location Hospital
Date Report to Manufacturer02/07/2019
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer11/01/2018
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA02/07/2019